MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA7EBU30
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A la7ebu30 launcher guide catheter was used for a physician-evaluated cadaver study as part of a pre-clinical study.The unit was removed from packaging with no issues noted.The physician inserted the guide catheter through an introducer into the right femoral artery.The physician tracked the device into the coronary ostium and spent approx.10 minutes attempting to cannulate the left coronary artery.The physician was unable to place the guide catheter tip within the coronary artery.They attempted to inject some contrast through the guide and noted that they could not inject.There was some obstruction and they thought the guide might be kinked.The unit was removed from the cadaver model.On removal, it was noted that flattening and torsional kinking of the unit had taken place.It is indicated that the device was not excessively torqued.
 
Additional Manufacturer Narrative
Image review: the image provided by the customer shows two 7f launcher catheters.One of the catheters is badly damaged.The image shows the distal end of the catheter, a section approx.15cm in length crushed flat and torqued.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8310163
Report Number1220452-2019-00012
Device Sequence Number11292799
Product Code DQY
UDI-Device Identifier00613994834782
UDI-Public00613994834782
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K022764
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2020
Device Catalogue NumberLA7EBU30
Device Lot Number0009077577
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight77